MAUDE Adverse Event Report: LIVANOVA USA SMART, PERFUSION PACKS, CONNECTORS, TUBING; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA SMART, PERFUSION PACKS, CONNECTORS, TUBING; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number 627452601
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H.10.Livanova usa manufactures the customized circuit.The incident occurred in united states.The involved device has been requested for return to sorin group italia for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa has received a report that, after putting the arterial line in the raceway of the roller pump and setting occlusions and priming the set, medical team noticed that the tubing has what appear to be a split or cut in it.The procedure did not request the arterial boot for the case.However, medical teal elected to replaced the tubing in case bypass needed to be performed in the traditional fashion.There is no report of any patient injury.
 
Additional Manufacturer Narrative
B.3.: reported date of event: 26 september 2023 and not 28 september 2023 as previously reported.H.10: on 26 october 2023, livanova received the medwatch mw5146671: tubing was changed and surgery was prolonged.Medical team had to go on circulatory arrest, change out the tubing, and de-air prior to resuming cardiopulmonary bypass.There was no impact on the patient.According to customer, after investigating the tubing further after the case, multiple other defects in the tubing that was not in the raceway were found.Pictures were provided and the sample was requested for investigation.The complained tubing was returned to livanova for investigation.Visual inspection confirmed that the returned tubing had a split of approximately 1" length (about 2,5 cm).The shape of the split had a decreasing thickness and an extension that is compatible to a rotation crushing from the roller in the pump head (that has a contact area with the tubing of about 3,5 cm), possibly related to the presence of a foreign particle between the tubing and the roller.Dimensional analysis of the tubing confirmed the wall was within the tubing specification.The tubing supplier provides a cpk number for each roll of tubing that is shipped to livanova for the inner diameter of the tubing.These numbers are checked at receiving inspection.Receiving records for this particular tubing were again examined and it was confirmed to be within livanova specification.Traceability of the complained tubing lot (about 48 km) confirmed this lot was consumed into several other livanova pts packs and no other similar complaint has been recorded for this lot or pts pack code.Therefore, the reported event is isolated and not lot-related.Based on the above information, the most likely root cause of the reported event was a crushing of the tube in the pump head in the contact surface with the roller, possibly due to the presence of a foreign particle between the tubing and the roller.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.Part of this report was due on november 25, 2023; however, due to a network disruption at livanova, the ability to submit mdrs was lost on november 19, 2023, before this report was ready to submit.The report was prepared and submitted immediately following restoration of the livanova systems.

Brand Name
SMART, PERFUSION PACKS, CONNECTORS, TUBING
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA
14401 w. 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w. 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18002110
Report Number1718850-2023-00035
Device Sequence Number7638390
Product Code DWE
UDI-Device Identifier00803622150869
UDI-Public(01)00803622150869(240)627452601(17)250731(10)2321300057(11)230801
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number627452601
Device Lot Number2321300057
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown